CIDP and Tinnitus?
AnonymousJanuary 5, 2011 at 5:32 pm
Right around Christmas I developed a loud, fluttering sound in my right ear. I don’t have any pain or discharge, and the fluttering comes and goes. I went to my family doctor today who told me I do not have an ear infection, and he saw no fluid in my ear. He diagnosed me with tinnitus, and told me there is no treatment for it and to leave it alone. Has anyone here developed tinnitus in conjunction with or subsequent to CIDP? I also receive 60 grams of Gamunex every two weeks, but tinnitus is not listed as a known side effect.
AnonymousJanuary 5, 2011 at 6:29 pm
After about two years of CIDP, I woke one morning to a loud ringing/buzzing in my ear. Since it was a Saturday, I went to the local ER. They first ruled out any kind of ear or sinus infection, but when they saw I have CIDP, they immediately pushed IV steroids. They told me that was necessary to reduce swelling and, if left unchecked, could cause me some deafness. The ringing stopped pretty quickly after I received the IV and it has not come back.
AnonymousJanuary 6, 2011 at 10:04 am
Goodney, I have had a bilateral hearing loss (nerve loss not conductive) since birth and I frequently get tinnitus. It can be harmless or it can be a sign of some hearing loss. I have been getting it more in my right ear lately and my last audiological exam showed decreased hearing in that ear. I would recommend that you follow up with an otolaryngologist and possibly an audiologist to get this checked out. As Linda indicated, it can be a sign of hearing loss and you want to prevent this if you can. My audiologist told me that viruses can cause hearing loss and if you catch it in the first 48 hours, you can prevent it. How anyone can do this is my guess, but it does not hurt to be proactive. Good luck!
On a side note, I have had all sorts of noises from ringing at low tones to high pitched noises to sounds like a roaring/rushing. Very strange I know.
AnonymousJanuary 15, 2011 at 4:10 pm
While I don’t have, or at least have not been diagnosed with, CIDP, I’d like to add something.
For ten years, I was told that I had Meniere’s Disease, which causes Tinnitus, “Roaring”, severe vertigo, and eventually deafness in the affected ear. I have experienced all those symptoms, and now can only hear sounds that are above about 100 db in my left ear.
Interestingly, though, during my last visit to my ENT last March, I was told that I probably NEVER had Meniere’s; he said that my Audiology test scores were not similar to typical Meniere’s patients. He suggested that whatever WAS causing all those symptoms was probably the start of all the neurological symptoms I am currently having. He labeled it a “Paranasal Neuropathy”.
I disagree with your doctor on one point. Tinnitus, in my experience, can be somewhat treated, if for no other reason than to minimize your symptoms. You need to drink LOTS of water everyday (I get SO tired of hearing that, but it’s true…), as that helps the fluids in your system clean. You also need to watch your diet…make a log of every time you have a flare up, and what you’ve eaten within the past 12-24 hours. For me, I had to give up a lot of Chinese food and salad bars, as MSG is a huge trigger. Too much salt will also cause flare-ups.
Hope it helps; don’t give up, you CAN adjust your lifestyle to compensate for this.
AnonymousJanuary 16, 2011 at 6:58 pm
It’s been over 3 years with GBS-CIDP, and the hearing distortion in my case was initially quite severe and troublesome. Ringing, buzzing, distortions in sound, extreme sensitivity to loud sounds or multiple sounds. Right ear was worse, could almost not distinguish anything except buzzing, rattling noises. Couldn’t stand music, except very gentle and quiet classical guitar for the first 2 years. Had to keep turning the radio down, over and over again. Couldn’t stand talking or singing voices; fluctuating pitches in tone were awfully nerve-wracking to hear. Could not stand to hear piano being played. No drums, no brass.
But this year, things got better. Still have the high-pitched whine in my ears at times, but I can now hear more forms of music again without it impacting on my nerve-tolerance. Can stand some singing again. Don’t shake as much or as long when I hear a loud noise. Still very sensitive to sound, and can hear conversations clearly from some distance, unlike before GBS.
I pray you will find improvements too.
AnonymousJanuary 17, 2011 at 9:32 pm
such as excess wax and varied other things. For eyes? vascular and some other issues as well.
From a potential CIDP viewpoint? This resource mite help:
It mite even be better to go to the top of the page and view the INDEX and also look at all the possible tests that can and could be done for the varied [200+] neuro issues!
I myself, didn’t discover this site until AFTER I’d gotten a diagnosis? But going thru it all? It was soo on target it still gives me goosebumps! I was very lucky that I’d gotten a neuro at Georgetown Univ. to diagnose me! And that I could do 90% of the tests nearer to home.
Ironically? In spite of my buzz interference? I can still hear better than others around me.. somehow maybe a hyper-response? Don’t know, in ways don’t want to know. Just ideally, would like that BUZZZZZ! to go AWAY!
Even Five years ago? Diagnostics of CIDP and other neuropathy issues included the hearing and vision aspects and problems with them…tho as anecdotal. Little has been documented since and they sort of keep falling off the diagnostics lists. Yet, there are, to me at least? Too many incidents of hearing and vision impairments associated with it all. Be it with other side effects [meds] or other additional immune issues we all seem to get? Dunno. But THIS does seem to be an aspect no one is connecting DOTS to?
I hope that we all find some sort of treatment that can alleviate this problem!
Hard enuf to concentrate when on meds or off and in pain. But, Keep trying! We WILL find answers and get treated right IF we just do NOT GIVE UP!
Hugs and hope!
AnonymousJanuary 20, 2011 at 2:30 am
I have suffered with tinnitus for many year. It is completely obnoxious. My neurlolgist says that there is absolutely no connection between CIDP and Tinnitus. He has lots of degrees and important looking papers all over his walls.
Every now and again the ringing in my ears will change its volume and pitch. It will get extremely loud, loud enough to bowl me over. This may go on for 10 seconds or 5 minutes. It may repeat over and over for several days. When this happens, I usually have a CIDP exacerbation. Call it foreshadowing. Maybe it is not connected, but it gives me a kind of “heads up”.
Good luck with your decisions
AnonymousJanuary 24, 2011 at 12:28 pm
Hello and Good Afternoon,
My daughter has had a bough with Tinnitus. I would say we were about 9 mos into IVIG therapy when it occured. Her Dr. also has stated that there is no correlation between tinnitus, treatment or CIDP.. the good news is it has gone away… at least for now…
AnonymousJanuary 24, 2011 at 1:43 pm
Just for grins, I did a little research. Baxter IvIg solutions contain app. 8.5mg Sodium to every delivered ml of IvIg. If I’m doing my math correctly, and the web is correct about the common dosing of IvIg, that means you’re getting about 1500-2000 mg’s of extra sodium in every treatment. That’s an entire day’s worth of sodium. Enough to make your ears ring? Just a thought. There ARE brands, according to the web, that have no added sodium, or that don’t use sodium in the formula.
AnonymousJanuary 25, 2011 at 8:30 am
Hey Elmo, Thank you so much for this tidbit of information… I am going to ask next time we are in for treatment… not sure we can change brands as we are in an infusion center in Boston… and… we are almost done… 🙂 I am crossing my fingers that she will remain in remission… 97% of neurological function has returned. with 2% being over the last 2 months and they expected her to stay at 95%… We will end treatment almost 2 years to the day…
AnonymousJanuary 25, 2011 at 7:25 pm
This link has direct implications for this discussion. 😮
What is says is that doctors at Johns Hopkins have discovered that a lack of [B]ATP[/B]can cause tinnitus. You should read the article.
You must be logged in to reply to this topic.